Alert archive / Wyoming / Winter Storm Warnings in 2018
Winter Storm Warning 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Feb 13, 2018, 12:14 PM MST for Albany County, Carbon County, Wyoming. It took effect at Feb 14, 2018, 12:00 PM MST. It was in force for 29 hr. 22 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 13, 2018, 12:14 PM MST (19:14 UTC)
- In effect from
- Feb 14, 2018, 12:00 PM MST
- Expired
- Feb 15, 2018, 5:14 PM MST
- In force
- 29 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 3:00 AM MST | SNOW 4.8 | 17 Ene Riverside, WY | SOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 8440 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. |
| Feb 15, 3:00 AM MST | SNOW 6 | 6 Sw Centennial, WY | CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. |
| Feb 15, 3:00 AM MST | SNOW 7.5 | 7 Nw Centennial, WY | BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. |
| Feb 15, 3:00 AM MST | SNOW 9 | 19 Wsw Encampment, WY | DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. |
| Feb 15, 3:00 AM MST | SNOW 9 | 30 Wnw Laramie, WY | SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. |
| Feb 15, 3:00 AM MST | SNOW 9.6 | 28 E Savery, WY | WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. |
| Feb 15, 3:00 AM MST | SNOW 10.5 | 12 Wnw Centennial, WY | NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. |
| Feb 15, 3:00 AM MST | SNOW 10.5 | 21 Sse Elk Mountain, WY | MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. |
| Feb 15, 3:00 AM MST | SNOW 10.8 | 14 E Dixon, WY | BATTLE MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 7440 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. |
| Feb 15, 3:00 AM MST | HEAVY SNOW 12 | 10 Wsw Encampment, WY | OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 10000 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. |
| Feb 15, 3:00 AM MST | HEAVY SNOW 12 | 5 Sw Encampment, WY | WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. |
| Feb 15, 3:00 AM MST | HEAVY SNOW 13.5 | 10 Sw Encampment, WY | LITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. |
| Feb 15, 3:00 AM MST | HEAVY SNOW 13.5 | 11 Sse Encampment, WY | BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. |
| Feb 15, 3:00 AM MST | HEAVY SNOW 13.5 | 17 Sw Encampment, WY | SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. |
| Feb 15, 12:00 PM MST | HEAVY SNOW 10.5 | 7 Nw Centennial, WY | BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 24 HOURS. |
| Feb 15, 12:00 PM MST | HEAVY SNOW 12 | 30 Wnw Laramie, WY | SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 24 HOURS. |
| Feb 15, 12:00 PM MST | HEAVY SNOW 13.2 | 28 E Savery, WY | WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 1.1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 24 HOURS. |
| Feb 15, 12:00 PM MST | HEAVY SNOW 15 | 21 Sse Elk Mountain, WY | MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 1.0 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 24 HOURS. |
| Feb 15, 12:00 PM MST | HEAVY SNOW 16.5 | 10 Wsw Encampment, WY | OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 10000 FEET. SNOW WATER EQUIVALENT IS 1.1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 24 HOURS. |
| Feb 15, 12:00 PM MST | HEAVY SNOW 16.5 | 5 Sw Encampment, WY | WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 1.1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 24 HOURS. |
| Feb 15, 12:00 PM MST | HEAVY SNOW 18 | 11 Sse Encampment, WY | BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 1.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 24 HOURS. |
| Feb 15, 12:00 PM MST | HEAVY SNOW 19 | 10 Sw Encampment, WY | LITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS 1.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 24 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
750 WWUS45 KCYS 131914 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 1214 PM MST Tue Feb 13 2018 ...Two Day Snowfall Event for the Snowy and Sierra Madre Ranges... .Moist west flow aloft will help in producing periods of snow, heavy at times, over the Snowy and Sierra Madre Ranges through Thursday afternoon. WYZ112-114-141200- /O.NEW.KCYS.WS.W.0007.180214T0100Z-180216T0100Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 1214 PM MST Tue Feb 13 2018 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST THURSDAY... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Tree branches could fall as well. Total snowfall accumulations of 12 to 14 inches. * WHERE...Snowy and Sierra Madre Ranges. * WHEN...6 PM today to 6 PM Thursday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ Rubin
7 follow-up statements
410 WWUS45 KCYS 132328 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 428 PM MST Tue Feb 13 2018 ...Heavy Snowfall for the Snowy and Sierra Madre Ranges... .Moist west flow aloft will help in producing periods of snow, heavy at times, over the Snowy and Sierra Madre Ranges through Thursday afternoon. WYZ112-114-141200- /O.EXT.KCYS.WS.W.0007.180214T1900Z-180216T0100Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 428 PM MST Tue Feb 13 2018 ...WINTER STORM WARNING NOW IN EFFECT FROM NOON WEDNESDAY TO 6 PM MST THURSDAY... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Total snow accumulations of 8 to 15 inches, with localized amounts up to 18 inches, are expected. * WHERE...Snowy and Sierra Madre Ranges. * WHEN...Noon Wednesday to 6 PM Thursday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
710 WWUS45 KCYS 140930 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 230 AM MST Wed Feb 14 2018 ...Heavy Snowfall for the Snowy and Sierra Madre Ranges... .Moist westerly flow aloft will help in producing periods of snow, heavy at times, over the Snowy and Sierra Madre Ranges through Thursday afternoon. WYZ112-114-142230- /O.CON.KCYS.WS.W.0007.180214T1900Z-180216T0100Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 230 AM MST Wed Feb 14 2018 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THURSDAY... * WHAT...Periods of heavy snow expected. Total snow accumulations of 6 to 9 inches, with localized amounts of 12 to 16 inches over the higher peaks. * WHERE...Snowy and Sierra Madre Ranges. * WHEN...Noon today to 6 PM Thursday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. Heavy snow may make trails difficult or impossible to find. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
318 WWUS45 KCYS 142041 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 141 PM MST Wed Feb 14 2018 ...Heavy Snowfall for the Snowy and Sierra Madre Ranges... .Moist westerly flow aloft will help in producing periods of snow, heavy at times, over the Snowy and Sierra Madre Ranges through Thursday afternoon. WYZ112-114-151200- /O.CON.KCYS.WS.W.0007.000000T0000Z-180216T0100Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 141 PM MST Wed Feb 14 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THURSDAY... * WHAT...Heavy snow occurring. Plan on difficult travel conditions, including during the evening commute. Additional snow accumulations of 5 to 8 inches, with localized amounts of 12 to 16 inches. * WHERE...Snowy and Sierra Madre Ranges. * WHEN...Until 6 PM Thursday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. Heavy snow may make trails difficult or impossible to find. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ Rubin
005 WWUS45 KCYS 150529 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 1029 PM MST Wed Feb 14 2018 ...Heavy Snowfall for the Snowy and Sierra Madre Ranges... .Moist westerly flow aloft will help in producing periods of snow, heavy at times, over the Snowy and Sierra Madre Ranges through Thursday afternoon. Lighter snow accumulations are expected for the lower elevations with travel impacts Thursday morning. WYZ112-114-151500- /O.CON.KCYS.WS.W.0007.000000T0000Z-180216T0100Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 1029 PM MST Wed Feb 14 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THURSDAY... * WHAT...Heavy snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 8 to 10 inches, with localized amounts up to 15 inches, are expected. * WHERE...Snowy and Sierra Madre Ranges. * WHEN...Until 6 PM Thursday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ WYZ110-113-151500- /O.NEW.KCYS.WW.Y.0013.180215T0529Z-180215T1500Z/ North Snowy Range Foothills-Upper North Platte River Basin- Including the cities of Arlington, Elk Mountain, Saratoga, and Encampment 1029 PM MST Wed Feb 14 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM MST THURSDAY... * WHAT...Snow occurring. Plan on slippery roadways through Thursday morning. Additional snow accumulations of 2 to 3 inches are expected. * WHERE...Along and north of Interstate 80 from east of Rawlins to Arlington. Saratoga and Encampment. * WHEN...Until 8 AM Thursday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities around one half mile at times. West to northwest winds will gust up to 30 MPH, resulting in some drifting snow on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
942 WWUS45 KCYS 150722 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 1222 AM MST Thu Feb 15 2018 ...Heavy Snowfall for the Snowy and Sierra Madre Ranges... .Moist westerly flow aloft will help in producing periods of snow, heavy at times, over the Snowy and Sierra Madre Ranges through Thursday afternoon. Lighter snow accumulations are expected for the lower elevations with travel impacts Thursday morning. WYZ112-114-151530- /O.CON.KCYS.WS.W.0007.000000T0000Z-180216T0100Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 1222 AM MST Thu Feb 15 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Heavy snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 3 to 6 inches, with localized amounts up to 12 inches, are expected. * WHERE...Snowy and Sierra Madre Ranges. * WHEN...Until 6 PM today. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ WYZ115>117-151500- /O.EXA.KCYS.WW.Y.0013.000000T0000Z-180215T1500Z/ Laramie Valley-South Laramie Range-South Laramie Range Foothills- Including the cities of Bosler, Laramie, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1222 AM MST Thu Feb 15 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Snow occurring. Plan on slippery road conditions. Snow accumulations of up to three inches are expected. * WHERE...Laramie valley into the south Laramie Range area. * WHEN...Until 8 AM today. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ WYZ110-113-151500- /O.CON.KCYS.WW.Y.0013.000000T0000Z-180215T1500Z/ North Snowy Range Foothills-Upper North Platte River Basin- Including the cities of Arlington, Elk Mountain, Saratoga, and Encampment 1222 AM MST Thu Feb 15 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Along and north of Interstate 80 from east of Rawlins to Arlington. Saratoga and Encampment. * WHEN...Until 8 AM today. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
804 WWUS45 KCYS 151106 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 406 AM MST Thu Feb 15 2018 ...Heavy Snowfall for the Snowy and Sierra Madre Ranges... .Moist westerly flow aloft will help in producing periods of snow, heavy at times, over the Snowy and Sierra Madre Ranges through this afternoon. WYZ110-113-115>117-151215- /O.CAN.KCYS.WW.Y.0013.000000T0000Z-180215T1500Z/ North Snowy Range Foothills-Upper North Platte River Basin- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Saratoga, Encampment, Bosler, Laramie, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 406 AM MST Thu Feb 15 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has diminished considerably over the area early this morning with little if any additional snowfall expected. Some slick roads may still exist in spots. $$ WYZ112-114-160100- /O.CON.KCYS.WS.W.0007.000000T0000Z-180216T0100Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 406 AM MST Thu Feb 15 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Heavy snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 4 to 7 inches, with localized amounts up to 9 inches, are expected. * WHERE...Snowy and Sierra Madre Ranges. * WHEN...Until 6 PM today. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. Trails may be difficult to discern. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
658 WWUS45 KCYS 160014 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 514 PM MST Thu Feb 15 2018 ...Winter Storm Warning has been Cancelled for the Sierra and Snowy Mountain Ranges... WYZ112-114-160115- /O.CAN.KCYS.WS.W.0007.000000T0000Z-180216T0100Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 514 PM MST Thu Feb 15 2018 ...WINTER STORM WARNING IS CANCELLED... A few snow showers are still possible this evening, but the bulk of the snowfall had ended. Therefore, the winter storm warnings have been cancelled. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Feb 13, 10:05 AM MST, 2 hours 9 minutes earlier.
Area forecast discussion, Feb 13, 10:05 AM MST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1005 AM MST Tue Feb 13 2018
.SHORT TERM...(Today through Thursday)
Issued at 330 AM MST Tue Feb 13 2018
Concerns this period will be with an expected strong wind event
tonight through the day Wednesday. Currently quiet across the CWA
with snow pretty much over. A few snow showers still possible
over the higher mtns but little additional snowfall expected so
have cancelled the Winter Wx Advy that was in effect for the
Sierra Madre Range. SW to westerly flow aloft will continue over
the CWA through Thursday with weak impulses bringing some snow
showers at times to the higher mtns. Mainly dry elsewhere until
Thursday when the next cold front will move south across the CWA
and bring some post-frontal snow showers mainly across the north.
7H winds will increase over SE Wy this afternoon as lee troughing
deepens over the high plains today. Winds exceed 50 kt by late
evening, and with good downward motion, expect strong winds to
begin in the Bordeaux/Arlington/Muddy Gap areas this evening.
Strong winds look to spread east later tonight to include the Srn
Laramie Range area as well as the Laramie Valley with 60-65kt winds
at 7H over this area. Confidence is sufficiently high to go ahead
and upgrade these areas to High Wind Warnings. Will keep Converse
and central Laramie county watches in place for now but delayed
the onset as the stronger winds there should hold off until later
in the morning. Winds should diminish Weds evening as the pressure
gradient decreases.
Developing lee trough will erode the cold air out of the CWA today,
so warmer temperatures expected given sunshine and more downslope
flow. Continued mild Wednesday.
.LONG TERM...(Thursday night through Monday)
Issued at 330 AM MST Tue Feb 13 2018
00Z medium range models/ensembles portray an active, progressive
large scale pattern across much of the CONUS through the long term.
Fast west to northwest flow aloft will prevail through the weekend
with periods of strong winds likely for much of southeast Wyoming.
The period of strongest winds will be from late Friday night through
early Sunday morning when the CAG-CPR 700/850mb gradients peak
between 60 and 75 meters and 700mb winds increase between 55 and
65 kt. Wind-prone areas will be most susceptible, but cannot rule
out adjacent valleys and plains of southeast Wyoming. High wind
headlines will eventually be required by the end of this week.
Temperatures will moderate from Thursday's cooldown with highs
back into the 30s and 40s, with even a few low 50s on Saturday.
Changes take place late Sunday into Monday as a long wave trough
digs southeast into the Intermountain West, with the flow aloft
becoming west to southwest. Pacific moisture will spread northeast
into the region as a resurgence of Arctic air pushes south. Model
differences occur at this time, with the ECMWF/Canadian solutions
further south with the Arctic frontal progression into Colorado,
while the GFS develops a wave along the front over southeast
Wyoming. ECMWF 700mb temperatures fall into the lower 20s below
zero Celsius, while GFS 700mb temperatures fall into the single
digits below zero Celsius. ECMWF is most bullish with QPF,
followed by the Canadian, and GFS the least. Since these model
differences for Day 6-7, generally followed a blend of the
SuperBlend and WPCGuide models for PoPs, QPF and temperatures.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1002 AM MST Tue Feb 13 2018
Stronger jet energy is expected to build into southern Wyoming
late tonight into tomorrow as the upper level pattern begins to
flatten out. As a result, we are looking at strong winds
developing over the Wyoming TAF's late tonight into tomorrow.
Otherwise, VFR conditions will be the rule.
&&
.FIRE WEATHER...
Issued at 330 AM MST Tue Feb 13 2018
Warmer temperatures will return to the area today and Wednesday but
some snow showers will continue at times over the higher mountains.
Of more concern will be with increasing winds, which are expected
to occur later today and tonight around the mountains, and continue
through much of the day Wednesday. Overall fire weather concerns
will remain low however, with cooler temperatures returning by
Thursday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning from midnight tonight to 6 PM MST Wednesday
for WYZ107-109-115>117.
High Wind Warning from 6 PM this evening to 6 PM MST Wednesday
for WYZ104>106-110.
High Wind Watch from Wednesday morning through Wednesday
afternoon for WYZ101-118.
NE...None.
&&
SHORT TERM...RE
LONG TERM...MAJ
AVIATION...REC
FIRE WEATHER...REHazardous weather outlook, Feb 13, 4:34 AM MST, 7 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 434 AM MST Tue Feb 13 2018 WYZ101>119-141145- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 434 AM MST Tue Feb 13 2018 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Snow showers will linger over the Snowy and Sierra Madre ranges today with another inch or two of snow. Strong west to southwest winds will develop across portions of south central and southeast Wyoming tonight and Wednesday, including Muddy Gap, Rawlins, Arlington, Bordeaux, Laramie Valley, and the Interstate 80 Summit. Sustained wind speeds of 30 to 50 mph with gusts to 70 mph are expected. High Wind Warnings are in effect from this evening through Wednesday afternoon. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Strong winds will persist through Wednesday afternoon, and may affect Douglas and Cheyenne. A High Wind Watch is in effect from 10 AM through 6 PM Wednesday. Winds will subside Wednesday night. Periods of moderate snow will continue over the Snowy and Sierra Madre ranges Wednesday through Thursday, with several inches possible. Strong winds will be possible for wind prone areas of southeast Wyoming from late Friday night through early Sunday morning. .Spotter information statement... Spotter activation will not be required, however reports of high winds wil be appreciated. NEZ002-003-019>021-054-055-095-096-141145- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 434 AM MST Tue Feb 13 2018 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 3:12 AM MST | High Wind Warning | CYS | Albany, Carbon, Converse, Laramie, Platte | 39 hr |
Nearby
Winter Storm Warnings in Wyoming, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.